Texas, 2008Damaging Winds in Texas, June 21, 2008
June 21, 2008 · NWS SHV · 2 events in 2 counties and zones
The region continued to be under the influence of weak northwest wind flow aloft which allowed for a disturbance to affect the region from the upper levels of the atmosphere. resulting in the development of strong to severe thunderstorms across portions of deep east Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The region continued to be under the influence of weak northwest wind flow aloft which allowed for a disturbance to affect the region from the upper levels of the atmosphere. This combined with high surface dewpoints and a strong low level jet which helped to feed the system...resulting in the development of strong to severe thunderstorms across portions of deep east Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 21, 9:46 AM CST, 14 minutes earlier.
Area forecast discussion, Jun 21, 9:46 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1046 AM CDT SAT JUN 21 2008
.DISCUSSION...
A BAND OF SPOTTY SHOWERS AND THUNDERSTORMS CONTINUES TO PUSH
ACROSS DEEP EAST TEXAS THIS MORNING...MAINLY NEAR THE NACOGDOCHES
AND LUFKIN AREA. INCREASED POPS IN THE AREA TO ACCOUNT FOR THIS
ACTIVITY...BUT DO NOT EXPECT THEM TO LAST PAST EARLY AFTERNOON.
ALSO INCREASED AFTERNOON HIGH TEMPERATURES ACROSS THE REGION A
DEGREE OR TWO...BUT ESPECIALLY IN CENTRAL LOUISIANA WHERE UPPER
CLOUD COVER HAS ALREADY LEFT THE AREA...LEAVING NOTHING TO PREVENT
FULL AFTERNOON HEATING. RAISED TEMPS AROUND 4 TO 5 DEGREES THERE.
&&
.AVIATION...
FAIRLY QUIET DAY COMPARED TO THE LAST SEVERAL...JUST A FEW SHRA/ISOL
TSTMS LEFT IN THE NW FLOW...NOW OVER DEEP EAST TX. TEMPO GROUP FOR
KLFK FOR THE NEXT HOUR PLUS. OTHERWISE...VFR AREAWIDE WITH LIGHT
NORTHERLY SFC FLOW LESS THAN 10 KTS. ALOFT...WEST TO NORTH FLOW 10
TO 20 KTS IN THE LOW AND MID LEVELS OF THE ATMOSPHERE WILL INCREASE
A BIT THIS AFTERNOON WITH ANOTHER MID LEVEL SHORT WAVE DROPPING SEWD
OVER N OK ATTM...BUT WITHOUT SFC INFLOW SHOULD BE INCONSEQUENTIAL.
UPPER RIDGE BUILDING INTO THE NORTHERN PLAINS BEHIND THE SHORT WAVE
PRECLUDING ANY FURTHER DEVELOPMENT OF THIS SORT. OUTLOOK...VFR. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 92 68 95 69 / 0 0 0 0
MLU 91 69 95 67 / 0 0 0 0
DEQ 90 62 92 59 / 0 0 0 0
TXK 90 65 94 67 / 0 0 0 0
ELD 91 64 95 64 / 0 0 0 0
TYR 91 65 94 69 / 0 0 0 0
GGG 92 66 94 66 / 0 0 0 0
LFK 92 69 94 68 / 20 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
18/24
Hazardous weather outlook, Jun 21, 3:00 AM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
400 AM CDT SAT JUN 21 2008
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-211700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
400 AM CDT SAT JUN 21 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING...SOUTH
OF A NACOGDOCHES...TEXAS TO JENA...LOUISIANA LINE. ANY STORMS THAT
DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...SMALL HAIL...
AND BRIEF...HEAVY DOWNPOURS. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION...SHOULD NOT BE NEEDED TODAY OR TONIGHT.
44
Thunderstorm Wind, Angelina
- When
- June 21, 10:00 AM CST
- Where
- Angelina County, 1.38 mi S of Lufkin
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.330, -94.730
Several trees were downed along with some power lines across the city.
Thunderstorm Wind, Nacogdoches
- When
- June 21, 11:45 AM CST
- Where
- Nacogdoches County, 2.45 mi ESE of Nacogdoches
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.590, -94.630
A tree was downed in town.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, June 21, 20082 deaths · 1 event
- Wildfire in California, June 21 to 30, 200824 injured · 7 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 21, 20081 death · 3 injured · 50 kt wind · 2 events
- Hail and Damaging Winds in Ohio, June 21, 2008$358,000 · 1.75 in hail · 48 events
- Hail and Damaging Wind in Nebraska, June 21, 2008$1.6 million · 1.75 in hail · 8 events
- Damaging Winds in Pennsylvania, June 21, 2008$275,000 · 50 kt wind · 6 events
- Tornadoes and Hail in Texas, June 21, 2008$155,000 · EF0 · 13 events
- Flash Flood and Hail in Michigan, June 21, 2008$105,000 · 1.75 in hail · 21 events
- Flash Flood and Damaging Winds in Georgia, June 21, 2008$89,000 · 50 kt wind · 6 events
- Hail in North Carolina, June 21, 2008$100,000 · 1 in hail · 2 events
- Tornado and Flash Flood in South Carolina, June 21, 20081 injured · $25,000 · EF0 · 23 events
- Damaging Wind in Arizona, June 21, 2008$50,000 · 51 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113862, 113863.